MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD48
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic band removal procedure, the surgeon noticed a burnt area on the patients stomach.The surgeon sutured the wound and has informed the patient of the issue.The surgeon was worried about the scab falling off and creating a hole in the stomach.It is uncertain as to whether it is a burn from our product or the hook diathermy.
 
Additional Manufacturer Narrative
Evaluation summary: one device sample was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product met specification as received.Visual inspection found no defects.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event of device-related burn.Functional testing was performed with the returned dissector using a test lab generator and battery.The assembled device successfully produced the startup series of tones and the status light-emitting diode on the generator illuminated green, confirming proper assembly and device readiness for use.The assembled device was tested to confirm full functionality by activating the dual mode energy button with the clamping jaws open.The results were acceptable.The device was also activated with the jaws closed and submerged in glycerin bath at both power modes with acceptable results.No excessive heating was observed during device activation.The investigation found the device to function normally and within specifications.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7629350
Report Number1717344-2018-00844
Device Sequence Number1861449
Product Code LFL
UDI-Device Identifier20884521195223
UDI-Public20884521195223
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2022
Device Model NumberSCD48
Device Catalogue NumberSCD48
Device Lot Number70260203X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer06/22/2018
08/08/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date07/20/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;